Back in 2001, I woke up one night with this horrible skipping feeling in my heart. It was going fast, then slow then fluttering. I went to the doc, he took and EKG and saw it was an arrythmia. I went on a holter monitor which confirmed the irregular heartbeats. He said I had Mitral Valve Prolapse and that a combination of stress, reduced exercise and caffeine had probably thrown me off. He put me on atenolol 25 mgs and told me it would resolve in a few days/weeks which it did. I've had several echocardiograms since then which have been normal and have had occassional flare ups of similar palpitations/fluttering sensations which can be a bit scary. They seem to coincide with periods of stress or lack of sleep.
About two weeks ago, I had a flare up of these again. These are very quick (one second) flutters that come and go. They can occur every couple minutes over a few hour period or they can occur once every couple hours. Some days they're more frequent than others. I went back to my doc yesterday. He took an EKG - normal. Of course I wasn't having the palpitations at the moment he took the test. He told me this flare up can happen at times and to up my atenolol dosage for a few days.
I guess my worry is that this flare up has lasted two weeks and has not gone away. Has anyone had a bout of these last this long? I'm a bit worried its not going to go away and/or maybe the mitral valve is getting worse or something. I have no associated symptoms with it. I can run, exercise and have no weakness or dizziness, just these unsettling palpitations.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.